Suggestions for loss of appetite?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from Jo: I have lost my appetite and literally have to force myself to eat once a day. Should I be taking a tonic to increase my appetite?
Answers - Diane Thompson Appetite loss certainly can occur during treatment. As a psychiatrist, when someone tells me about appetite loss, I often think of depression. However, this is just one of the causes of appetite loss. This is an important topic to discuss with your physician as there are medications that can help with appetite. During a discussion, you and your doctor can pick the one that would be most appropriate for you.
Jennifer Griggs, M.D., M.P.H. If your appetite returns before you receive your next treatment, you may need to have better control of nausea with your chemotherapy. But if this is a longstanding or chronic problem, it is most likely not due to the chemotherapy itself but may be due either to the cancer or to other factors, such as depression.

The Ask-the-Expert Online Conference called Overcoming Depression featured Rosalind Kleban, M.S.W., Diane S. Thompson, M.D., and Jennifer Griggs, M.D., M.P.H. answering your questions about medication and lifestyle changes that can ease depression along with to put hope, fun, and pleasure back into your life during and after breast cancer treatment.

Editor's Note: This conference took place in March 2003.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Mini 300x125 eoy appeal v2
Back to Top